Posted by Jim45 on February 3, 2009, at 16:03:14
In reply to Re: Long term effects of Effexor/permanent, posted by llong on January 27, 2009, at 18:25:49
OMG YES!!! I've just written two posts about Effexor so I don't want to write it all again.
However, you're on such a low dose and for only two years, so while I know you'll suffer weird withdrawals, given time I think you'll be fine. I tried to stop 75-150 mg of EffexorXR after a couple of years because it stopped working, but I couldn't handle the withdrawal and it had helped for awhile. It had just stopped working. Instead the Doc increased my dose to 150-300 mg and that worked for another couple of years but then that dose stopped helping too. REALLY couldn't stop then though. AWFUL withdrawals.
I wish I'd stopped the first time it stopped working. My Doc lost his license and I ran out of EffexorXR in several days. Went through incredibly awful things for months, terrible things for over a year, and still wasn't back to normal after two years off the stuff.
Good luck. I've heard that 5HTP, St. Johns Wort, and REAL actifed - gotta get it from a pharmacist - can help ease the withdrawal symptoms. Slowly weaning yourself off of it was advised by the Nurse at my Docs office.
You can do it! Good luck!